Primary Adrenal Insufficiency
Jul 6, 2003
Dr. Cohen, Once again I need your help, now more than ever. I was diagnosed in 1992 and started on AZT. As time went on, I tried a little of everything. In 1995 I felt strongly that the PI's were damaging my organs. I developed diabetes, cardiomyopathy, CHF, and primary adrenal problems. Heres the problem, no one here treats the adrenal glands. I am on hydrocortisone and it has me blown up like a toad. I have been told by other doctors there are doctors who could help me. I understand you are limited in what you can say, but is it possible for your adrenal glands to start functioning again? I have the ability to go anywhere in the USA if I could just get a little idea how to go about it. Please help me if you can. I appreciate all the hard work you put into this website. Your friend, Todd
Response from Dr. Cohen
Hey Todd -
Wish I could help with more specific advice. What I can say is that getting your adrenal glands functioning means we found out why they stopped - and found a way to treat that problem so successfully so that the adrenals could restart. And yes, the steroid replacements can be a problem in terms of these side effects. And they're complex - which is why we have specialists in this field - called endocrinologists - who specialize in the adrenal gland and might be able to help you here.
I don't know where you are, who you've seen already and consulted with. However I can say that a good smart HIV interested endocrinologist - perhaps at a medical school in a city where there are a lot of people with HIV infection - could be a starting point - to see if there's something more to do than what's already been done. And hopefully your own clinical team can help at this point give you more guidance about accessing such specialists if they have not done so already. Not common to find such people, but there are some who do specialize and can help at this point. For example, there are some in Boston at the major Harvard teaching hospitals who have a long standing interest in HIV and endocrinology... and since you can travel, you might be able to see someone...
Let me know if there's more I can do. And glad to know I have friends out there Todd... thanks.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Licking Penis Worried I Have HIV
- Burning Urethra After Rubbing Penis Worried I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Penis Discharge After Anal Sex Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.